Alert archive / Kentucky / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 40, NWS Jackson, KY

April 5, 2009Elliott County, Morgan County, Kentucky

NWS Jackson, KY issued this severe thunderstorm warning at Apr 5, 2009, 10:39 PM EDT for Elliott County, Morgan County, Kentucky. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 5, 2009, 10:39 PM EDT (02:39 UTC)
Expired
Apr 5, 2009, 11:00 PM EDT
In force
21 min
Issued by
NWS Jackson, KY
Area
Storm-based polygon

Counties Elliott County, KY, Morgan County, KY

The radar

The Jackson,KY radar (KJKL), 49 km from the middle of the area, began a volume at 02:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 5, 8:53 PM EDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 2.7 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2009-04-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2009-04-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 264 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2014 m above ground
0-6 km bulk shear
80 kt
0-1 km storm-relative helicity
264 m²/s²
0-3 km storm-relative helicity
547 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 5, 9:13 PM EDT, 1 hour 26 minutes earlier.

Area forecast discussion, Apr 5, 9:13 PM EDT, 1 hour 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
913 PM EDT SUN APR 5 2009

.SHORT TERM.../THE REST OF TONIGHT/...UPDATED

COLD FRONT PUSHING THRU CNTRL KY WITH A LINE OF STORMS FROM CVG TO
BNA MOVING EAST AT MORE THAN 25 MPH. INDIVIDUAL STORMS IN THE LINE
ARE TRACKING TO THE NE AT GREATER THAN 55 MPH. SVR TSRA WATCH ISSUED
UNTIL 2 AM FOR ALL OF ERN KY. WARM AIR IN ADVANCE OF THE COLD FRONT
IS BEGINNING TO RAISE DWPTS WHILE TEMPS REMAIN IN THE LOWER 70S. LLVL
JET FROM THE SW JUST IN ADVANCE OF THE FRONT AND S TO SW WINDS AT THE
SFC GUSTING TO BETWEEN 20 AND 30 MPH. COLD FRONT AND SVR THREAT
SHOULD EXIT TO THE EAST OF THE STATE SOMETIME AFTER MIDNIGHT.

THE PREVIOUS SHORT TERM FORECAST DISCUSSION FOLLOWS...

/TONIGHT THROUGH TUESDAY NIGHT/

GET READY FOR A WILD RIDE. CURRENT SURFACE ANALYSIS INDICATES A WARM
FRONT MOVING ACROSS THE AREA WITH DEWPOINTS JUMPING INTO THE MID TO
UPPER 40S TO THE SOUTH OF THE BOUNDARY. LOW PRESSURE CURRENTLY OVER
ILLINOIS WILL RACE TO NEAR CLEVELAND BY DAWN ON MONDAY AND THE
TRAILING COLD FRONT WILL PASS THROUGH EASTERN KENTUCKY BY OR SHORTLY
AFTER MIDNIGHT TO BE FOLLOWED BY A BIG TIME CHANGE IN AIRMASS AND A
RETURN TO WINTER. CONCERNS FOR THE SHORT TERM PERIOD INCLUDE SEVERE
THUNDERSTORMS THIS EVENING... THE POSSIBILITY OF HEADLINES FOR SNOW
ACCUMULATIONS AND FREEZING TEMPERATURES FROM LATE MONDAY THROUGH
TUESDAY NIGHT... AND THEN GUSTY WINDS THROUGHOUT. WILL REFRESH
ONGOING SPECIAL WEATHER STATEMENT REGARDING THESE CONCERNS.

MODELS... GENERALLY PREFERRED A 05/12Z NAM SOLUTION THROUGH MONDAY
BEFORE TRANSITIONING OVER THE THE 05/12Z GFS MONDAY NIGHT THROUGH
TUESDAY NIGHT FOR ANY TWEAKS TO INHERITED FORECAST. MOST NOTEWORTHY
TREND IN THE PROGS IS FOR A QUICKER EXIT OF DEEPER MOISTURE MONDAY
NIGHT... WHICH DEFINITELY HELPED IN THE OVERALL DECISION TO NOT
ISSUE AN ELEVATION BASED WINTER STORM WATCH FOR OUR VIRGINIA BORDER
COUNTIES. MORE ON THAT BELOW. BIGGEST DEVIATION FROM GUIDANCE WAS
FOR TEMPS ON TUESDAY AS WE HELD EXPECTED HIGHS WAY BELOW MOS DUE TO
CONTINUED COLD ADVECTION... CLOUD COVER AND PRECIP.

SEVERE THUNDERSTORM POTENTIAL... SPC EXTENDED THE SLIGHT RISK AREA
TO INCLUDE THE ENTIRE FORECAST AREA WITH THE MIDDAY UPDATE. SQUALL
LINE IS NOW TAKING SHAPE ALONG THE FRONTAL BOUNDARY OVER SOUTHEAST
MISSOURI AND THIS SHOULD RACE ACROSS THE STATE THIS EVENING.
DEWPOINTS ARE JUMPING TOWARD 60F OVER THE WESTERN HALF OF THE STATE.
DO NOT EXPECT SUCH A RESPONSE ON THIS END OF THE STATE HOWEVER AS
LOW LEVEL DOWNSLOPE FLOW DRIES OUT THE LOW LEVELS KEEPING
INSTABILITY PARAMETERS IN CHECK. THIS... AND THE FACT THAT THE
SQUALL LINE WILL BE MOVING THROUGH AFTER SUNSET ARE THE ONLY
NEGATIVES WITH THIS SYSTEM THOUGH AS SHEAR IS IMPRESSIVE. WILL
CONTINUE TO HIGHLIGHT THE SEVERE THREAT IN THE APPROPRIATE PRODUCTS.

CHANGEOVER TO SNOW AND SNOW AMOUNTS... MUCH COLDER TEMPS WILL SURGE
IN BEHIND THE FRONT LATE TONIGHT WITH TEMPS FALLING THROUGHOUT THE
DAY ON MONDAY. AXIS OF H5 TROUGH WILL PASS BY MIDDAY MONDAY WITH
STRENGTHENING UPSLOPE FLOW BEHIND. RAIN SHOWERS WILL TRANSITION OVER
TO SNOW SHOWERS FROM TOP DOWN AS BOUNDARY LAYER COOLS LATE MONDAY
AFTERNOON/EVENING... REACHING THE VALLEY FLOORS BY OR SHORTLY AFTER
DARK. MOISTURE DEPTH AND OMEGA ARE MAXIMIZED AROUND 00Z TUE... WHEN
HEAVIEST PRECIP SHOULD OCCUR. MOISTURE DEPTH THEN DECREASES BUT GOOD
UPSLOPE FLOW CONTINUES INTO TUESDAY AND TUESDAY NIGHT. COORDINATED
WITH MRX ABOUT POSSIBLE ISSUANCE OF A WINTER STORM WATCH FOR OUR
VIRGINIA BORDER COUNTIES BUT AT THIS TIME WE EXPECT AN ADVISORY
CRITERIA EVENT WITH AMOUNTS RANGING FROM AN INCH OR TWO IN THE
VALLEYS UP TO 4 TO 6 INCHES ABOVE 2500 FEET (OVER A 36 TO 42 HOUR
PERIOD). THIS IS A TOUGH CALL THOUGH... BUT ONE THAT IS BACKED UP BY
THE LATEST MODEL TRENDS WHICH PULL THE DEEPER MOISTURE OUT OF THE
AREA QUICKLY MONDAY NIGHT.

WINDS... WINDS ARE ALREADY RESPONDING TO THE TIGHTENING PRESSURE
GRADIENT AND WILL CONTINUE TO INCREASE THIS EVENING WITH GUSTS UP TO
30 MPH LIKELY THROUGHOUT THE NIGHT... OF COURSE HIGHER IN ANY
CONVECTION. WIND GUSTS UP TO 30 MPH SHOULD CONTINUE PRETTY MUCH
RIGHT ON THROUGH TUESDAY WITH STRONG ONGOING COLD ADVECTION. THIS IS
JUST UNDER LAKE WIND ADVISORY CRITERIA.

FREEZE... AFTER COORDINATION WITH SURROUNDING OFFICES... WE WILL
HOLD OFF ON ISSUING ANY FREEZE HEADLINES AT THIS TIME DUE MAINLY TO
SHORT TERM SEVERE CONCERNS. IT IS A PRETTY GOOD BET THOUGH THAT
FREEZING TEMPS WILL OCCUR JUST ABOUT EVERYWHERE MONDAY NIGHT AND
TUESDAY NIGHT. WE DID HOLD TEMPS UP SLIGHTLY ABOVE GUIDANCE NUMBERS
THOUGH DUE TO HEAVY CLOUD COVER AND GUSTY WINDS BUT LOWS EACH NIGHT
SHOULD DROP INTO THE UPPER 20S.

LONG TERM.../WEDNESDAY THROUGH SUNDAY/

A PLETHORA OF SYSTEMS TO CONTEND WITH DURING WHAT SHOULD BE AN
ACTIVE PERIOD. ANY LINGERING FLURRIES WITH THE EARLY WEEK SYSTEM
WILL BE LEAVING THE EASTERN PORTION OF THE FORECAST AREA ON
WEDNESDAY MORNING. THE NEXT SYSTEM COULD ALREADY BE HERE ON
WEDNESDAY AFTERNOON AND EVENING. IT IS A WEAK ONE...AND HAS COME ON
THE SCENE AS A PRECIP THREAT SINCE SATURDAY...SHOWING UP IN BOTH THE
GFS AND WRF. A COMBINATION OF AN UPPER JET AND LOW LEVEL ISENTROPIC
LIFT COULD BRING RAIN SHOWERS FOR OUR NE COUNTIES. ONCE THIS
PASSES...WILL EXPECT A BRIEF LULL LATE WEDNESDAY NIGHT THROUGH MUCH
OF THE DAY THURSDAY.

THE NEXT SYSTEM AT THE END OF THE WORK WEEK WILL BE MUCH MORE
SUBSTANTIAL. LOW PRESSURE WILL HEAD EAST FROM THE PLAINS ON ITS
TRACK UP THE OH VALLEY. WARM AIR ADVECTION AHEAD OF IT THREATENS
RAIN ON THURSDAY AFTERNOON...BUT IT IS MORE LIKELY TO OUR WEST. THE
BIGGER THREAT OF RAIN FROM ISENTROPIC LIFT AND UPPER LEVEL SUPPORT
IS ON THURSDAY NIGHT...WITH A LIKELIHOOD ON FRIDAY AS WELL AS THE
SURFACE SYSTEM PASSES. THE GFS AND ECMWF DO DIFFER ON THE TRACK AND
TIMING OF THE SYSTEM. THE IMPACT OF THIS WOULD BE ON TEMPERATURES
AND HOW LONG POPS HOLD ON. HAVE TRIMMED BACK A BIT FROM THE WARM GFS
TEMPERATURES WITH THE GFS TRACK BEING FURTHER NORTH. HAVE ALSO GONE
ABOUT 10 PERCENT ABOVE GFS MEXMOS FOR FRIDAY NIGHT...SINCE THE ECMWF
IS SHOWING A SLOWER EXIT.

THE ECMWF IS ALSO DEEPER WITH ITS SLOWER PROGRESSING ASSOCIATED
UPPER TROUGH...WHICH ALLOWS FOR A COLDER AIR MASS IN THE WAKE OF THE
SURFACE SYSTEM. THE GFS MEXMOS FROM BOTH 00Z AND 12Z ON 4/5/09
LOOKED TOO WARM DURING THE WEEKEND...EVEN MATCHED UP AGAINST THE GFS
MODEL IT IS BASED ON. WITH THAT SAID...HAVE UNDERCUT THE MEXMOS BY
SEVERAL DEGREES AT THAT TIME.

YET ANOTHER SYSTEM LOOKS LIKE IT WILL ROLL OUT OF THE SOUTHERN
PLAINS TOWARD US AT THE END OF THE PERIOD. TRACKING AND TIMING
ISSUES ABOUND AT THAT LONG RANGE. THE 00Z 4/5/2009 GFS SUGGESTED
PRECIP WOULD BE POSSIBLE LATE SUNDAY...BUT THE 06Z AND 12Z GFS AS
WELL AS THE 00Z ECMWF WERE SLOWER. WILL HOLD OFF ON POPS DURING THE
DAY SUNDAY.

&&

.AVIATION.../00Z TO 24Z/

A LINE OF STRONG TSRA ARE RACING TO THE NE AT MORE THAN 50 MPH WHILE
THE ENTIRE LINE IS TRACKING EAST AT AROUND 20 MPH. THIS LINE...IN
CENTRAL KY...WILL ENTER ERN KY AROUND 7 PM...SME AROUND 8 PM...LOZ
AROUND 8:45 PM AND JKL AROUND 9 PM. EXPECT STRONG WINDS WITH GUSTS
BETWEEN 25 AND 35 MPH FROM THE SW UNTIL FRONTAL PASSAGE WHEN THE
WINDS WILL SHIFT TO THE W AND WNW BUT REMAIN GUSTY. CIGS WILL LOWER
BEHIND THE FNT TO IFR RANGE AND SHRA WILL MOVE INTO THE AREA IN WRAP
AROUND MOISTURE AS THE LOW CONTINUES TO MOVE UP THE OH RVR. SHRA WILL
CONTINUE OFF AND ON FOR A GOOD PORTION OF THE DAY WITH FALLING
TEMPERATURES UNTIL THE AIR IS COLD ENOUGH TO CHANGE TO SNOW BY LATE
AFTERNOON.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
SEVERE THUNDERSTORM WATCH UNTIL 2 AM EDT MONDAY FOR KYZ044-
050>052-058>060-068-069-079-080-083>088-104-106>120.

&&

SHORT TERM...ABE/DUSTY
LONG TERM....HAL
AVIATION...DUSTY
Hazardous weather outlook, Apr 5, 4:08 PM EDT, 6 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSON KY
408 PM EDT SUN APR 5 2009

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-061130-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
408 PM EDT SUN APR 5 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TONIGHT.

THUNDERSTORMS WILL DEVELOP THIS EVENING AND INTO THE OVERNIGHT HOURS
AS A STRONG COLD FRONT APPROACHES AND MOVES ACROSS THE AREA. SOME OF
THE THUNDERSTORMS COULD BE SEVERE...WITH DAMAGING WINDS AND LARGE
HAIL BEING THE MAIN THREATS. AN ISOLATED TORNADO WILL ALSO BE
POSSIBLE... ESPECIALLY WEST OF I-75.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

BLUSTERY AND MUCH COLDER CONDITIONS ARE EXPECTED BEHIND THE COLD
FRONT FOR MONDAY THROUGH TUESDAY NIGHT. RAIN SHOWERS WILL MIX WITH
SNOW MONDAY AFTERNOON...BEFORE CHANGING TO ALL SNOW BY LATE MONDAY
AFTERNOON AND EVENING. SNOW SHOWERS WILL THEN CONTINUE ACROSS MUCH
OF THE AREA MONDAY NIGHT AND TUESDAY...BEFORE GRADUALLY TAPERING OFF
TUESDAY NIGHT. LIGHT ACCUMULATIONS OF AN INCH OR TWO OF WET SNOW ARE
LIKELY WITH THIS SYSTEM FOR THE LOWER ELEVATIONS. FOR THE HIGHER
ELEVATIONS ABOVE 2500 FEET ALONG THE VIRGINIA BORDER...3 TO 6 INCHES
OF SNOW IS EXPECTED FROM LATE MONDAY AFTERNOON THROUGH TUESDAY
NIGHT.

IN ADDITION...FREEZING TEMPERATURES ARE EXPECTED MONDAY NIGHT AND
TUESDAY NIGHT.

THUNDERSTORMS ARE POSSIBLE ONCE AGAIN THURSDAY NIGHT INTO FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT DAMAGING WINDS OR LARGE HAIL TO
THE NATIONAL WEATHER SERVICE IN JACKSON TONIGHT. SPOTTERS ARE ALSO
ENCOURAGED TO REPORT SNOW ACCUMULATIONS MONDAY THROUGH TUESDAY NIGHT.

WJM/ABE

In the hours before

Special weather statement, Apr 5, 9:31 PM EDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
931 PM EDT SUN APR 5 2009

KYZ044-050>052-060200-
FLEMING-ROWAN-BATH-MONTGOMERY-
931 PM EDT SUN APR 5 2009

...A STRONG THUNDERSTORM TO AFFECT SOUTHERN FLEMING AND WESTERN ROWAN
AND BATH AND MONTGOMERY COUNTIES THROUGH 1000 PM EDT SUNDAY
EVENING...

AT 931 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR WADES MILL...
MOVING EAST AT 55 MPH.

THIS STORM WILL BE NEAR EWINGTON AROUND 940 PM EDT...STEPSTONE AROUND
945 PM EDT...KENDALL SPRINGS AROUND 950 PM EDT...POLKSVILLE AROUND
955 PM EDT...RAMEY AROUND 1000 PM EDT...

RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES OF UP
TO 1 INCH PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT
LIGHTNING AND SMALL HAIL IN THESE AREAS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM EDT MONDAY
MORNING FOR EASTERN KENTUCKY.

GEOGERIAN
Special weather statement, Apr 5, 9:36 PM EDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
936 PM EDT SUN APR 5 2009

KYZ050>052-058>060-106-060200-
ROWAN-BATH-MONTGOMERY-MENIFEE-POWELL-ESTILL-MORGAN-
936 PM EDT SUN APR 5 2009

...A STRONG THUNDERSTORM TO AFFECT SOUTH CENTRAL ROWAN AND
SOUTHEASTERN BATH AND SOUTHEASTERN MONTGOMERY AND NORTHWESTERN MORGAN
AND MENIFEE AND NORTHERN POWELL AND NORTHWESTERN ESTILL COUNTIES
THROUGH 1000 PM EDT SUNDAY EVENING...

AT 936 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR PALMER...
MOVING NORTHEAST AT 35 MPH.

THIS STORM WILL BE NEAR POWELL VALLEY AROUND 945 PM EDT...
WALTERSVILLE AROUND 950 PM EDT...STANTON AROUND 955 PM EDT...BEAN
AROUND 1000 PM EDT...

RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES OF UP
TO 1 INCH PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT
LIGHTNING AND SMALL HAIL IN THESE AREAS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM EDT MONDAY
MORNING FOR EASTERN KENTUCKY.

GEOGERIAN
Special weather statement, Apr 5, 9:40 PM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
940 PM EDT SUN APR 5 2009

KYZ079-083-060215-
PULASKI-WAYNE-
940 PM EDT SUN APR 5 2009

...A STRONG THUNDERSTORM TO AFFECT WESTERN PULASKI AND NORTHWESTERN
WAYNE COUNTIES THROUGH 1015 PM EDT SUNDAY EVENING...

AT 940 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 9 MILES WEST OF
NAOMI...MOVING NORTHEAST AT 55 MPH.

THIS STORM WILL BE NEAR NAOMI AROUND 950 PM EDT...PULASKI COUNTY PARK
AROUND 955 PM EDT...SOMERSET AROUND 1000 PM EDT...

RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES OF UP
TO 1 INCH PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT
LIGHTNING AND SMALL HAIL IN THESE AREAS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM EDT MONDAY
MORNING FOR EASTERN KENTUCKY.

GEOGERIAN
Local storm report, Apr 5, 10:01 PM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1001 PM EDT SUN APR 05 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0947 PM     TSTM WND DMG     MOUNT VERNON            37.36N 84.34W
04/05/2009                   ROCKCASTLE         KY   LAW ENFORCEMENT

            SEVERAL TREES DOWN.

&&

WJM
Special weather statement, Apr 5, 10:11 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1011 PM EDT SUN APR 5 2009

KYZ051-052-059-060-104-106>109-060315-
ROWAN-BATH-ELLIOTT-MENIFEE-POWELL-JOHNSON-MORGAN-MAGOFFIN-WOLFE-
1011 PM EDT SUN APR 5 2009

...A LINE OF STRONG THUNDERSTORMS TO AFFECT ROWAN...SOUTHEASTERN
BATH...ELLIOTT...MORGAN...MENIFEE...NORTHWESTERN JOHNSON...
NORTHEASTERN POWELL...NORTH CENTRAL MAGOFFIN...NORTH CENTRAL WOLFE
COUNTIES THROUGH 1115 PM EDT SUNDAY EVENING...

AT 1010 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR IN JACKSON
SHOWED STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE EXTENDING FROM
TRIPLETT TO YALE TO HAYSTACK...MOVING EAST AT 35 MPH.

THE STORMS WILL BE NEAR SCRANTON AROUND 1015 PM EDT...VALE AROUND
1020 PM EDT...WELLINGTON AROUND 1025 PM EDT...ZAG AROUND 1030 PM
EDT...AND YOCUM AROUND 1035 PM EDT.

RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...GUSTY WINDS OF 40 TO 50
MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS.

THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS.
MOTORISTS ARE URGED TO DRIVE CAREFULLY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM EDT MONDAY
MORNING FOR EASTERN KENTUCKY.

WJM
Local storm report, Apr 5, 10:20 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1020 PM EDT SUN APR 05 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0920 PM     HAIL             2 NE HOGUE              37.18N 84.68W
04/05/2009  E0.75 INCH       PULASKI            KY   TRAINED SPOTTER

            ALSO REPORTED HEAVY DOWNPOUR OF RAIN AND STRONG WINDS.
            STILL ONGOING AT TIME OF CALL.

0930 PM     HAIL             QUAIL                   37.33N 84.45W
04/05/2009  E1.00 INCH       ROCKCASTLE         KY   TRAINED SPOTTER

            ALSO MEASURED 50-55 MPH WINDS.

0945 PM     HAIL             2 NW DORTHAE            37.02N 84.13W
04/05/2009  E0.75 INCH       LAUREL             KY   TRAINED SPOTTER

            ALSO NOTED A HUGE PINE TREE ACROSS HWY 125.

0945 PM     HAIL             CLIMAX                  37.47N 84.23W
04/05/2009  E1.00 INCH       ROCKCASTLE         KY   PUBLIC

&&

TBREWER

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 5, 9:01 PM EDTSevere Thunderstorm WarningJKLJackson, Laurel, Pulaski, Rockcastle44 min
Apr 5, 9:10 PM EDTSevere Thunderstorm WarningJKLBath, Fleming, Montgomery, Rowan50 min
Apr 5, 9:14 PM EDTTornado WarningJKLJackson, Laurel, Pulaski, Rockcastle31 min
Apr 5, 9:46 PM EDTSevere Thunderstorm WarningJKLBreathitt, Clay, Estill, Jackson, Laurel, Lee and 6 more44 min
Apr 5, 10:11 PM EDTSevere Thunderstorm WarningJKLBath, Elliott, Menifee, Morgan, Powell, Rowan and 1 more40 min
Apr 5, 10:20 PM EDTSevere Thunderstorm WarningJKLBreathitt, Clay, Floyd, Jackson, Johnson, Knott and 10 more40 min
Apr 5, 10:59 PM EDTSevere Thunderstorm WarningJKLBreathitt, Floyd, Johnson, Knott, Magoffin, Martin and 1 more46 min
Apr 6, 3:55 AM EDTFreeze WatchJKLBath, Bell, Breathitt, Clay, Elliott, Estill and 27 more37 hr
Apr 6, 3:55 AM EDTFreeze WarningJKLBath, Bell, Breathitt, Clay, Elliott, Estill and 27 more31 hr
Apr 6, 3:55 AM EDTWinter Weather AdvisoryJKLBell, Breathitt, Estill, Harlan, Knott, Lee and 6 more40 hr

Nearby

Severe Thunderstorm Warnings in Kentucky, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.